# SDR CHIA20122001001

- Difficulty date: January 18, 2012
- Submitted: January 20, 2012
- Operation: Air carrier
- Aircraft: N6674D
- Make and model: Boeing 1072
- Aircraft serial: 4
- Aircraft time: 70,997 hours
- Engine: Ge CT581402
- System (JASC): 2421 · AC Generator-Alternator
- Part: Generator
- Part number: CO7E30109
- Part serial: 1722
- Condition: Failed
- Location: Nr 1
- Stage of operation: HO
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: A

## Discrepancy

NR 1 GENERATOR LIGHT ILLUMINATED WHILE CIRCLING AND HOLDING WAITING FOR LANDING SPACE.  A BRIEF PUNGENT ODOR WAS NOTICE AND ACFT DIVERTED TO ALTERNATE LANDING ZONE.  THE ODOR DISAPPEARED UNTIL LANDING.  AFTER LANDING AND SHUTDOWN IT WAS NOTICED THAT THE NR 1 GENERATOR HAD BLACK MATERIAL EXPELLED FROM THE VENT SCREEN.  THE GENERATOR WAS REMOVED AND FOUND SHAFT SHEARED AT THE SHEAR POINT.  THE BLACK MATERIAL WAS COMING FROM THE FRICTION MATERIAL OF THE DAMPER RING.   6 MAIN FEEDER WIRES ARE NOTED AS DISCOLORED FROM THE BLACK FRICTION MATERIAL AND HEAT AS WELL AS THE GENERATOR CONTROL WIRES.
